Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 81, NWS Shreveport, LA

March 31, 2016Caldwell Parish, Jackson Parish, Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2016, 2:41 PM CDT for Caldwell Parish, Jackson Parish, Ouachita Parish, Louisiana. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 2:41 PM CDT (19:41 UTC)
Expired
Mar 31, 2016, 3:30 PM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA

The radar

The Ft Polk radar (KPOE), 144 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 2:50 PM CDTTSTM WND DMG12 Ese Chatham, LAPHOTO FROM KNOE-TV FACEBOOK SHOWS METAL ROOF PEELED BACK ON HOME IN VIXEN COMMUNITY.
Mar 31, 2:57 PM CDTHAIL 1.256 N Columbia, LASHERIFF OFFICE REPORTED HALF DOLLAR SIZED HAIL NEAR COREY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 2:05 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1130 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

151 
WUUS54 KSHV 311941
SVRSHV
LAC021-049-073-312030-
/O.NEW.KSHV.SV.W.0081.160331T1941Z-160331T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 330 PM CDT

* AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
  NORTHWEST OF COLUMBIA...MOVING EAST AT 35 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLUMBIA...LUNA...FONDALE...VIXEN...BOSCO AND RIVERTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3206 9231 3215 9231 3215 9241 3230 9242
      3241 9199 3228 9203 3227 9199 3226 9200
      3225 9199 3223 9201 3221 9199 3219 9201
      3220 9198 3217 9198 3216 9190 3212 9188
      3212 9187 3209 9187
TIME...MOT...LOC 1940Z 260DEG 32KT 3220 9229 

HAIL...1.50IN
WIND...60MPH
 
$$

15
2 follow-up statements
429 
WWUS54 KSHV 312007
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT THU MAR 31 2016

LAC049-312017-
/O.CAN.KSHV.SV.W.0081.000000T0000Z-160331T2030Z/
JACKSON LA-
307 PM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON PARISH IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL LOUISIANA.

LAT...LON 3213 9215 3218 9219 3233 9215 3241 9199
      3228 9203 3227 9199 3226 9200 3225 9199
      3223 9201 3221 9199 3219 9201 3220 9198
      3217 9198
TIME...MOT...LOC 2007Z 252DEG 29KT 3224 9205 

$$

LAC021-073-312030-
/O.CON.KSHV.SV.W.0081.000000T0000Z-160331T2030Z/
CALDWELL LA-OUACHITA LA-
307 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTH CENTRAL CALDWELL AND SOUTHEASTERN OUACHITA PARISHES...

AT 307 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF
BUCKNER...OR 9 MILES NORTH OF COLUMBIA...MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BOSCO AND RIVERTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3213 9215 3218 9219 3233 9215 3241 9199
      3228 9203 3227 9199 3226 9200 3225 9199
      3223 9201 3221 9199 3219 9201 3220 9198
      3217 9198
TIME...MOT...LOC 2007Z 252DEG 29KT 3224 9205 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

15
335 
WWUS54 KSHV 312025
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT THU MAR 31 2016

LAC021-073-312034-
/O.EXP.KSHV.SV.W.0081.000000T0000Z-160331T2030Z/
CALDWELL LA-OUACHITA LA-
325 PM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CALDWELL AND
SOUTHEASTERN OUACHITA PARISHES WILL EXPIRE AT 330 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA INTO
SOUTHERN RICHLAND AND NORTHERN FRANKLN PARISHES. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL LOUISIANA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SHREVEPORT.

LAT...LON 3213 9215 3218 9219 3233 9215 3241 9199
      3228 9203 3227 9199 3226 9200 3225 9199
      3223 9201 3221 9199 3219 9201 3220 9198
      3217 9198
TIME...MOT...LOC 2022Z 260DEG 32KT 3224 9205 

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 11:46 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Mar 31, 11:46 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT THU MAR 31 2016

.DISCUSSION...
COLD FRONT JUST MOVING INTO EXTREME NW CWA...WITH CLEAR SKIES
EXPECTED AND NO CONVECTION BEHIND FRONT. CONVECTION INITIATION
STILL A COUPLE HOURS AWAY...THUS HAVE REMOVED POPS NORTH AND WEST
OF I-30...AND CENTERED ISOLD POPS ALONG EITHER SIDE OF THE
INTERSTATE. A BRIEF WINDOW FOR SCATTERED DEVELOPMENT FOR MUCH OF
THE REST OF THE AREA...WITH FRONT SLOWING DOWN ENOUGH FOR MORE
PROLONGED DEVELOPMENT POSSIBLE FOR PORTIONS OF NORTH LA...THAT MAY
CONTINUE INTO THE EVE. EXPECTING TO TRIM PORTIONS OF FLASH FLOOD
WATCH WITH AFTN PACKAGE AS WELL. ALSO BUMPED UP TEMPS SLIGHTLY
THIS AFTN FOR MAINY LA PORTIONS OF THE AREA AS SOME LOCATIONS HAVE
ALREADY APPROACHED THE 80 DEGREE MARK AND SOME HEATING STILL
POSSIBLE...ALTHOUGH LIMITED BY CLOUD COVER./VII/.

&&

.PREV DISCUSSION... /ISSUED 1129 AM CDT THU MAR 31 2016/

AVIATION...
MVFR CIGS AT THIS CURRENT TIME WITH THE CHANCE TO BECOME VFR BY
MID TO LATE AFTERNOON. WSW WINDS WILL RANGE 10 TO 15 KTS AHEAD OF
THE FRONT WITH AFTER OCCASIONAL HIGHER GUSTS...WITH WINDS
BECOMING 5 TO 10 KTS WITH THE FRONTAL PASSAGE THIS EVENING. SOME
CONVECTION IS POSSIBLE THIS AFTERNOON AND EVENING MAINLY OVER
NORTH LA AND SCNTRL ARK ALONG AND AHEAD OF THE FRONT. STRONG WIND
GUSTS...SEVERE TURBULENCE...MVFR CIGS AND REDUCE VSBYS WILL BE
POSSIBLE NEAR AND IN THE CONVECTION. WITH THE PASSAGE OF THE COLD
FRONT THIS AFTERNOON AND EVENING...LOOK FOR CIGS TO BECOME VFR FOR
THE REMINDER OF THE TAF PERIOD. SHOULD SEE ELEVATED AC/CIRRUS
AFTER 12Z FRIDAY. /21/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  54  70  46 /  30  10  20  20
MLU  85  55  71  47 /  60  40  20  20
DEQ  77  46  64  38 /  10   0  10  10
TXK  78  50  66  43 /  20   0  10  10
ELD  80  50  69  43 /  40  20  10  10
TYR  78  52  67  44 /  20   0  20  10
GGG  79  52  68  44 /  20  10  20  10
LFK  82  55  73  46 /  30  10  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ050-051-
     059>061-070>073.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ001>006-
     012>014-019-021-022.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ097-112.

&&
Hazardous weather outlook, Mar 31, 12:17 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CDT THU MAR 31 2016

LAZ010-011-017-018-020-TXZ125-126-136>138-149>153-165>167-011730-
DE SOTO-RED RIVER-SABINE-NATCHITOCHES-GRANT-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
1217 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS
A COLD FRONT MOVES ACROSS THE AREA. A FEW STORMS COULD POSSIBLY
BRIEFLY BECOME STRONG TO SEVERE...WITH HAIL BEING THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE VERY ISOLATED NATURE OF ANY POSSIBLE SEVERE WEATHER...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THIS AFTERNOON
OR TONIGHT.

OKZ077-TXZ096-108>111-124-011730-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-
1217 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON
OR TONIGHT.

ARZ050-051-059>061-070>073-LAZ001>006-012>014-019-021-022-TXZ097-
112-011730-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE-
JACKSON-OUACHITA-WINN-CALDWELL-LA SALLE-BOWIE-CASS-
1217 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON INTO THE EARLY EVENING...AS A COLD FRONT
MOVES ACROSS THE AREA. A FEW STORMS COULD POSSIBLY BRIEFLY BECOME
STRONG TO SEVERE...WITH HAIL AND LOCALLY HEAVY RAINFALL BEING THE
PRIMARY THREATS. ALTHOUGH RAINFALL AMOUNTS WILL BE VERY SPOTTY AND
NOT EXCESSIVE...ANY AMOUNT OF HEAVY RAIN ACROSS CERTAIN PORTIONS
OF THE AREA...WHICH HAVE EXPERIENCED RECENT FLOODING...COULD RESULT
IN BRIEF PERIODS OF RENEWED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.SPOTTER INFORMATION STATEMENT...

DUE TO THE VERY ISOLATED NATURE OF ANY POSSIBLE SEVERE WEATHER OR
ANY FLOODING ISSUES...ACTIVATION OF EMERGENCY MANAGEMENT
PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT
ANTICIPATED THIS AFTERNOON OR TONIGHT.

VII

In the hours before

Local storm report, Mar 31, 9:50 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 AM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     TSTM WND DMG     BENTON                  32.69N  93.74W
03/30/2016                   BOSSIER            LA   BROADCAST MEDIA

            TREES AND POWER LINES DOWN... ONE TREE ON HOME 100
            BLOCK OF 7 PINES ROAD IN BENTON

&&

EVENT NUMBER SHV1600285

10
Local storm report, Mar 31, 11:02 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     2 N BLANCHARD           32.62N  93.89W
03/30/2016                   CADDO              LA   BROADCAST MEDIA

            POWER POLE AND POWER LINES DOWN AT THE 500 BLOCK OF OLD
            MOORINGSPORT ROAD AT DIXIE BLANCHARD ROAD.

&&

EVENT NUMBER SHV1600286

15
Special weather statement, Mar 31, 2:12 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
212 PM CDT THU MAR 31 2016

LAZ013-014-019-021-312000-
OUACHITA LA-CALDWELL LA-JACKSON LA-WINN LA-
212 PM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
NORTHWESTERN CALDWELL...SOUTHWESTERN OUACHITA AND NORTHEASTERN WINN
PARISHES UNTIL 300 PM CDT...

AT 212 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF JONESBORO...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...CHATHAM...DODSON...SIKES...LUNA...
FONDALE...VIXEN...HUDSON...BOSCO...RIVERTON AND LAPINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL LOUISIANA.

LAT...LON 3219 9198 3192 9252 3212 9274 3252 9221
      3230 9202 3228 9203 3228 9200 3227 9199
      3226 9200 3225 9199 3223 9201 3223 9199
      3221 9199 3219 9201 3219 9200 3220 9197
TIME...MOT...LOC 1912Z 236DEG 42KT 3212 9255

15
Special weather statement, Mar 31, 2:24 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT THU MAR 31 2016

LAZ017-018-312015-
SABINE LA-NATCHITOCHES LA-
224 PM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATCHITOCHES AND
EAST CENTRAL SABINE PARISHES UNTIL 315 PM CDT...

AT 224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANY...OR 19 MILES NORTH OF ANACOCO...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...MANY...FLORIEN...PROVENCAL...NATCHEZ...FISHER...ROBELINE...
BERMUDA...FLORA...MOUNT CARMEL AND HAGEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN LOUISIANA.

LAT...LON 3140 9346 3155 9358 3179 9312 3167 9298
TIME...MOT...LOC 1924Z 237DEG 29KT 3153 9342

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:18 PM CDTSevere Thunderstorm WarningSHVBienville, Webster44 min
Mar 30, 7:27 PM CDTTornado WarningSHVBienville, Webster48 min
Mar 30, 8:07 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union53 min
Mar 30, 8:16 PM CDTSpecial Weather StatementSHVCaddo44 min
Mar 30, 8:42 PM CDTAreal Flood AdvisorySHVBienville, Claiborne, Webster3 hr
Mar 30, 8:51 PM CDTRiver Flood WarningSHVWebster10 days
Mar 30, 9:11 PM CDTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union3 hr
Mar 30, 9:31 PM CDTSpecial Weather StatementSHVOuachita59 min
Mar 30, 9:37 PM CDTSpecial Weather StatementSHVBienville, Lincoln38 min
Mar 30, 9:44 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union61 min
Mar 30, 9:47 PM CDTFlash Flood WarningSHVBienville, Bossier, Claiborne, Lincoln, Red River, Webster4 hr
Mar 30, 10:25 PM CDTSpecial Weather StatementSHVUnion35 min
Mar 30, 10:45 PM CDTSpecial Weather StatementSHVUnion30 min
Mar 30, 11:03 PM CDTFlash Flood WarningSHVUnion3 hr
Mar 31, 2:12 PM CDTSpecial Weather StatementSHVJackson48 min
Mar 31, 2:24 PM CDTSpecial Weather StatementSHVNatchitoches, Sabine51 min
Mar 31, 2:34 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine41 min
Mar 31, 3:14 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, Natchitoches, Winn46 min
Mar 31, 3:47 PM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita28 min
Mar 31, 3:52 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Ouachita, Winn38 min
Mar 31, 3:55 PM CDTSpecial Weather StatementSHVCaldwell35 min
Mar 31, 4:29 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union49 min
Mar 31, 4:34 PM CDTSpecial Weather StatementSHVRed River56 min
Mar 31, 4:44 PM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Jackson, Natchitoches, Red River, Winn61 min
Mar 31, 5:05 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle42 min
Mar 31, 5:45 PM CDTSpecial Weather StatementSHVWinn45 min
Mar 31, 6:31 PM CDTSpecial Weather StatementSHVCaldwell29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.